Cardiotoxicity associated with immune checkpoint inhibitors: A retrospective analysis of patients at an academic tertiary care center [post]

Nida Waheed, Michael G. Fradley, David DeRemer, Ahmad Mahmoud, Chintan P. Shah, Taimour Y. Langaee, Gloria P. Lipori, Keith March, Carl J. Pepine, Rhonda M. Cooper-DeHoff, Yonghui Wu, Yan Gong
2020 unpublished
Background Immune checkpoint inhibitors (ICIs) are a novel class of anticancer agents that have demonstrated clinical response for both solid and hematological malignancies. ICIs are associated with development of immune-related adverse events including cardiotoxicity. We estimated the incidence of ICI-related cardiotoxicity in patients treated with ICIs at a large, tertiary care center. Methods All patients with a cancer diagnosis who received any ICI treatment in the University of Florida's
more » ... sity of Florida's Integrated Data Repository from 2011-2017 were included. Cardiotoxicity was defined as a new ICD diagnosis code for cardiomyopathy, heart failure, arrhythmia, heart block, pericardial disease, or myocarditis after initiation of ICI treatment. Results Of 102,701 patients with a diagnosis of malignancy, 424 patients received at least one ICI. Sixty-two (14.6%) patients were diagnosed with at least one possible form of cardiotoxicity after initiation of ICI therapy. Of the 374 patients receiving one ICI, 21 (5.6%) developed heart failure. Of the 49 patients who received two ICIs sequentially, three (6.1%) developed heart failure and/or cardiomyopathy. Cardiotoxicity was diagnosed at a median of 63 days after initial ICI exposure. One patient developed myocarditis 28 days after receiving nivolumab. Mortality in those who developed ICI-attributable cardiotoxicity was higher compared to those who did not (66.1% vs. 41.4%, odds ratio=2.77, 1.55-4.95, p=0.0006). Conclusions This study suggests that the incidence of ICI-related cardiotoxicity may be higher than previously reported.
doi:10.21203/rs.3.rs-50662/v2 fatcat:r462jvemj5hqrpfghgboocaqvy